Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 5, 2016, 2:34 AM CDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 2:34 AM CDT (07:34 UTC)
- Expired
- Aug 5, 2016, 4:00 AM CDT
- In force
- 86 min
- Issued by
- NWS JSJ
The text
As transmitted.
066
WWCA82 TJSJ 050734
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
334 AM AST FRI AUG 5 2016
VIZ002-050900-
ST CROIX-
334 AM AST FRI AUG 5 2016
...STRONG THUNDERSTORMS WILL AFFECT SAINT CROIX...
AT 330 AM AST...STRONG THUNDERSTORMS LOCATED OFF THE SOUTHEASTERN
COAST OF SAINT CROIX...MOVING NORTHWESTWARD. THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS UP TO AROUND
30 MPH...FREQUENT LIGHTNING...AND REDUCED VISIBILITIES. URBAN AND GUT
FLOODING IS ALSO POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 0730Z 130DEG 21KT 1764 6467
$$
ACOTTOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:52 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 7:52 PM CDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service San Juan PR 852 PM AST THU AUG 4 2016 .UPDATE...Tropical Wave located near the Anegada Passage this evening is forecast to move across the forecast area tonight into Friday Morning. This wave will bring a few rounds of showers and thunderstorms across the local islands overnight. The Eastern PR will likley receive most of the activity. Moisture associated with this wave will gradually subside by mid-morning on Friday as the wave moves away from the local area. Then...a second Tropical Wave will reach the local islands on Saturday morning. High moisture and instability associated with the second wave will likely persist across the forecast area through Sunday afternoon. Minor changes were made to the short-term grids this evening... mainly to fix the timing of the showers associated with the upcoming wave. && .AVIATION...Mainly VFR conds next 4-6 hours across PR terminals. TEMPO MVFR conds with gusty winds for TNCM/TKPK possible thru 10z as tropical wave affects the area. SHRA/TSRA expected to increase during the early morning hours across the rest of the flying area... for TIST/TISX starting after 04Z and for TJSJ after 06Z as the tropical wave moves in. For now expecting mainly VCTS/VCSH as wave is producing disorganized SHRA/TSRA across the leeward terminals. Latest 05/00z TJSJ upper air sounding indicated 7-24 kts fm sfc to 5 kft and 25-32 kts between 5-10 kft...south-southwest abv FL150 around 10-25 kts. && .MARINE...Seas will build to 4-6 feet across most of the waters as the Tropical Wave crosses the forecast area. Winds will increase to around 15-20 knots. Therefore...Small Craft Operators should exercise caution especially near thunderstorms where locally higher seas and gusty winds are likely with the most intense storms. && .PREV DISCUSSION... /issued 224 PM AST THU AUG 4 2016/ SYNOPSIS...Mid to upper level low over the Hispanola will slowly shift westward while increasing upper level instability across the region overnight through Friday. Upper level ridge will gradually build over the Northeastern Caribbean and local area by Friday afternoon then linger through the upcoming weekend. A fast moving tropical wave now crossing the Lesser Antilles will enter the Eastern Caribbean and reach the local region overnight through Friday. Another tropical wave is forecast to reach the forecast area by early Saturday. An extensive area of saharan dust is accompanying this second tropical wave. DISCUSSION...Afternoon showers and isolated thunderstorms developed over parts of the interior and west sections of PR, some of the showers and thunderstorms produced periods of moderate to local rainfall but were of short duration. a few showers were noted across some of the U.S. Virgin Islands but were mainly over the coastal waters and downwind of the islands. During the early evening ...showers activity is expected to diminish over the islands leaving partly cloudy to mostly clear skies. This will however be short lived as the fast moving tropical wave is expected to reach the regional waters during the late evening and early morning hours. This wave in combination with the instability aloft will increase the chance for enhanced convection across the local waters and parts of the islands by early morning and during the day on Friday. Although some subsidence and a slot of low to mid level drying is expected following the first wave passage, increasing tropical moisture accompanying the second tropical wave, will quickly follow and spread across the region by Saturday and into early Sunday. This expected scenario will increase low level moisture convergence and instability across the region once again. As a result the moist and unstable weather environment accompanying the wave will have potential to increase the risk of flooding and squally weather during the weekend. By late Sunday and Monday as the second tropical wave exits the area, a gradual drying trend is expected. However, local and diurnal effects should will still lead to locally and diurnally induced convection each day at least into the early part of next week. Even dryer and warmer condition expected by Tuesday and through the end of next week as a drier airmass and weaker surges of saharan dust is forecast to move across the region. AVIATION....VFR conds expected across the USVI and PR terminals today with TEMPO MVFR/IFR conds with gusty winds for TNCM and TKPK this afternoon into tonight as tropical wave affects the area. VCSH/VCTS after 04/18Z for TJMZ. SHRA/TSRA with gusts to 20-25KT possible tonight into Fri morning for TIST/TISX starting after 05/02Z and for TJSJ after about 05/04Z a the tropical wave moves in. MARINE...Seas of 2-5 feet and winds of 10-20 knots will prevail across the local waters overnight. As a result, small craft operators should exercise caution across some areas. Marine conditions will deteriorate by lat Friday and during the weekend with the passage of another tropical wave. Please refer to the latest coastal waters forecast issued by the National weather service WFO San Juan PR for additional information. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 88 79 88 / 60 50 50 50 STT 81 90 79 88 / 60 30 60 60 && .SJU Watches/Warnings/Advisories... PR...None. VI...None. AM...None. && 13/11
Hazardous weather outlook, Aug 4, 10:49 AM CDT, 15 hours 45 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1121 AM AST JUEVES 4 DE AGOSTO DE 2016 AMZ710>745-PRZ001>013-050330- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE- CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE- INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 1121 AM AST JUEVES 4 DE AGOSTO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE PORCIONES DEL OESTE Y INTERIOR DE PUERTO RICO. .VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 17 NUDOS SE ESPERAN A TRAVES DE LAS AGUAS INTERIORES LOCALES DE ATLANTICO, EL MAR CARIBE SUR DE PUERTO RICO Y EL PASAJE DE ANEGADA. .OLAS/OLEAJE...OLEAJE PICADO/PELIGROSO DE HASTA 5 PIES SE ESPERAN A TRAVES DE PORCIONES DE LAS AGUAS EXTERIORES DEL CARIBE, EL SUR DEL PASAJE DE MONA Y PORCIONES DE LAS AGUAS ATLANTICAS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS COSTAS NORTE Y SUR DE PUERTO RICO, CULEBRA, Y VIEQUES. .CALOR...EL INDICE DE CALOR LLEGARA ENTRE 102 A 104 GRADOS EN LAS COSTAS OESTE Y SUR DE PUERTO RICO. .DIAS DOS HASTA SIETE...VIERNES A MIERCOLES AREAS DE CALOR EXCESIVO CONTINUARAN DEBIDO A ALTO PUNTO DE ROCIO A LO LARGO DE LAS COSTAS. EXISTE UN AUMENTO EN EL RIESGO DE TRONADAS Y VIENTOS EN RAFAGAS CON INUNDACIONES URBANAS Y DE RIACHUELOS EL VIERNES Y SABADO A MEDIDA QUE SE PRONOSTICA QUE LAS ONDAS TROPICALES AFECTEN EL AREA LOCAL. CORRIENTES SUBMARINAS CONTINUARAN A LO LARGO DE LAS COSTAS NORTE Y SUR. LOS VIENTOS A LO LARGO DE LAS AGUAS INTERIORES LLEGARAN ALREDEDOR DE 17 A 20 NUDOS DURANTE LAS HORAS DEL MEDIODIA ALREDEDOR DE LAS COSTAS NORTE Y SUR. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES, TROMBAS MARINAS Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-050330- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 1121 AM AST JUEVES 4 DE AGOSTO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 17 NUDOS SE ESPERAN A TRAVES DE LAS AGUAS DEL CARIBE Y EL PASAJE DE ANEGADA. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS ALREDEDOR DE SANTA CRUZ. .CALOR...ALTO PUNTO DE ROCIO RESULTARA INDICE DE CALOR DE ALREDEDOR DE 102 GRADOS EN SAN TOMAS Y SAN JOHN. .DIAS DOS A SIETE...VIERNES A MIERCOLES CALOR EXCESIVO CONTINUARA EN AREAS CERCANAS A LA COSTA CON INDICE DE CALOR ALREDEDOR DE 102 GRADOS-MAYORMENTE DESPUES DEL DOMINGO. CORRIENTES SUBMARINAS SERAN VISTAS ALREDEDOR DE SANTA CRUZ. EXISTE UNA PROBABILIDAD DE TRONADAS Y VIENTOS EN RAFAGAS CON INUNDACIONES LEVES DE CUNETAS Y EN AREAS URBANAS EL VIERNES Y SABADO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Aug 5, 2:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
334 AM AST FRI AUG 5 2016
VIZ002-050900-
ST CROIX-
334 AM AST FRI AUG 5 2016
...STRONG THUNDERSTORMS WILL AFFECT SAINT CROIX...
AT 330 AM AST...STRONG THUNDERSTORMS LOCATED OFF THE SOUTHEASTERN
COAST OF SAINT CROIX...MOVING NORTHWESTWARD. THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS UP TO AROUND
30 MPH...FREQUENT LIGHTNING...AND REDUCED VISIBILITIES. URBAN AND GUT
FLOODING IS ALSO POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 0730Z 130DEG 21KT 1764 6467
ACOTTOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:49 AM CDT | Special Marine Warning | JSJ | 116 min | |
| Aug 5, 6:01 AM CDT | Special Weather Statement | JSJ | 74 min | |
| Aug 5, 8:02 AM CDT | Special Marine Warning | JSJ | 58 min | |
| Aug 5, 8:02 AM CDT | Special Marine Warning | JSJ | 58 min | |
| Aug 5, 8:53 AM CDT | Flash Flood Watch | JSJ | 34 hr | |
| Aug 5, 9:13 AM CDT | Special Weather Statement | JSJ | 77 min | |
| Aug 5, 9:51 AM CDT | Special Marine Warning | JSJ | 54 min | |
| Aug 5, 10:26 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 5, 10:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 5, 11:48 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 5, 1:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 5, 1:26 PM CDT | Special Marine Warning | JSJ | 94 min | |
| Aug 5, 1:48 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 5, 9:02 AM CDT | Areal Flood Advisory | JSJ | 5 hr |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.